MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT

STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT
Model Number 5444-0-310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that a plate was removed due to infection.
 
Event or Problem Description
It was reported that a plate was removed due to infection.
 
Additional Manufacturer Narrative
The observation stated in the reported event could be confirmed, based on analysis of the infection checklist, that was returned by the customer.For infection complaints expanded investigations are performed at the manufacturing site stryker malvern to assure that neither the complained device nor all related manufacturing process steps have caused or contributed to the reported event.Furthermore, it is evaluated if the risk assumptions in the related fmea are in correspondence with the reported event.All results were documented within the ¿infection complaints - checklist investigator¿ (b)(4).No discrepancies were found.To gain more information about the complained event the ¿infection complaints _ checklist customer¿ (b)(4) was forwarded to the sales rep.It was stated that there were no anomalies regarding the undamaged status of the sterile packaging and / or the sterility of the product.According to the surgeon the reported infection is patient related and does not originate from the medpor implant.Based on that assessment the surgeon performed also the revision surgery using a medpor product.Furthermore, the patient had a history of hepatitis c infections.Even if the exact type of infection detected was not further specified, the customer mentioned that it was ¿a very common form of bacteria¿.Finally, the sales rep added that he believes the patient even had an infection prior to the surgery, however, this could not be confirmed for 100%.Summarizing all obtained information, the complaint root cause can be linked to a patient related issue.Based on the investigation, the dhr review of the related manufacturing and quality documents, the results from the expanded investigation at the manufacturer site and based on the assessment of the customer himself, there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.

Brand Name
MEDPOR CUSTOMIZED CRANIAL-L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key9375806
Report Number0008010177-2019-00074
Device Sequence Number16266434
Product Code FWP
UDI-Device Identifier07613252457640
UDI-Public07613252457640
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5444-0-310
Device Catalogue Number54440310
Device Lot Number1906241020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;